Alert archive / Missouri / Frost Advisories in 2020

Frost Advisory 2, NWS Kansas City, MO

May 10, 202034 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas

NWS Kansas City, MO issued this frost advisory at May 10, 2020, 2:49 PM CDT for 34 counties in Missouri; Atchison County, Doniphan County, Leavenworth County, Kansas. It took effect at May 11, 2020, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 10, 2020, 2:49 PM CDT (19:49 UTC)
In effect from
May 11, 2020, 1:00 AM CDT
Expired
May 11, 2020, 6:46 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
All 37 counties

Atchison County, KS, Doniphan County, KS, Leavenworth County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2020-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2020-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS73 KEAX 101949
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
249 PM CDT Sun May 10 2020

KSZ025-102-103-MOZ001>008-011>017-020>025-028>033-038>040-044>046-
054-110930-
/O.NEW.KEAX.FR.Y.0002.200511T0600Z-200511T1400Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-Randolph-Lafayette-
Saline-Howard-Johnson MO-Pettis-Cooper-Henry-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, 
Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, 
Clinton, and Windsor
249 PM CDT Sun May 10 2020

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of northeast Kansas and central, north 
  central, northeast, northwest and west central Missouri.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
980 
WWUS73 KEAX 110820
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
320 AM CDT Mon May 11 2020

KSZ025-102-103-MOZ001>008-011>017-020>025-028>033-038>040-044>046-
054-111400-
/O.CON.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/
Atchison KS-Doniphan-Leavenworth-Atchison MO-Nodaway-Worth-Gentry-
Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-
Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell-Livingston-
Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-Randolph-Lafayette-
Saline-Howard-Johnson MO-Pettis-Cooper-Henry-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, Tarkio, 
Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, 
King City, Bethany, Princeton, Mercer, Unionville, Lancaster, 
Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, 
Maitland, Forest City, Craig, Savannah, Country Club Villa, 
Maysville, Stewartsville, Osborn, Union Star, Clarksdale, 
Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, 
Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, 
Clinton, and Windsor
320 AM CDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of northeast Kansas and central, north 
  central, northeast, northwest and west central Missouri.

* WHEN...From 1 AM to 9 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
284 
WWUS73 KEAX 111028
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
528 AM CDT Mon May 11 2020

KSZ025-102-103-MOZ020-028-029-111130-
/O.CAN.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/
Atchison KS-Doniphan-Leavenworth-Buchanan-Platte-Clay-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
St. Joseph Airport, St. Joseph, Parkville, Platte City, 
Riverside, Weatherby Lake, Weston, Gladstone, Liberty, 
and Excelsior Springs
528 AM CDT Mon May 11 2020

...FROST ADVISORY IS CANCELLED...

Clouds have moved across eastern Kansas and western Missouri
ending the threat for frost.

$$

MOZ001>008-011>017-021>025-030>033-038>040-044>046-054-111400-
/O.CON.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-
Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph-
Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, 
Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, 
Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, 
Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington,
Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg,
Sedalia, Boonville, Clinton, and Windsor
528 AM CDT Mon May 11 2020

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of northeast Kansas and central, north 
  central, northeast, northwest and west central Missouri.

* WHEN...Until 9 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
030 
WWUS73 KEAX 111146
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
646 AM CDT Mon May 11 2020

MOZ001>008-011>017-021>025-030>033-038>040-044>046-054-111300-
/O.CAN.KEAX.FR.Y.0002.000000T0000Z-200511T1400Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Clinton-
Caldwell-Livingston-Linn MO-Macon-Ray-Carroll-Chariton-Randolph-
Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry-
Including the cities of Tarkio, Rockport, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, 
Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, 
Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, 
Green City, Kirksville, Cameron, Plattsburg, Lathrop, Hamilton, 
Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, 
Macon, La Plata, Richmond, Lawson, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington,
Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg,
Sedalia, Boonville, Clinton, and Windsor
646 AM CDT Mon May 11 2020

...FROST ADVISORY IS CANCELLED...

Conditions for widespread frost are no longer occuring so will
cancel advisory. However a few low lying areas may still see some
frost through 8 to 9 AM.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at May 10, 12:13 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 10, 12:13 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1213 PM CDT Sun May 10 2020

.Discussion...
Issued at 314 AM CDT SUN MAY 10 2020

Message of the day: Another cool and breezy day with below average
temperatures.

Synoptic pattern features northwest upper level flow through early
next week with several shortwaves bringing chances of precipitation
than the pattern shifts mid to late week to a more zonal pattern
with broad trough to west and broad ridge to the east with several
disturbances bringing chances of thunderstorms and the potential for
heavy rain.

Today northwest flow with breezy winds gusting up to 25 to 30 mph.
Winds will drop off tonight with clear skies so expecting lows in
the 30s. Cool Monday afternoon with temperatures still well below
normal. A couple of isolated showers possible this afternoon in
northeast Missouri due to slightly unstable air affecting Putnam and
Schuyler counties.

A shortwave will approach the area Monday bringing a swath of rain
across the area skirting east Kansas and western Missouri and moving
southeast bringing better chances of rain south of Highway 36.
Stable atmosphere expected so no thunderstorms expected.

Tuesday a warm front will form well to the south with isentropic
ascent and another shortwave trough bringing better chances of rain
on Tuesday with most of the rain falling south of the Missouri River.

Wednesday through the end of the week a trough will develop out west
with the ridge shifting east with a zonal pattern. This will allow
southerly low level flow to develop bringing warm, moist and
unstable air into the area. This will produce periods of
thunderstorms, and as PWATs increase to the 1.5" range there will be
an increased threat of periods of heavy rain for several days and
the potential for flooding and/or flash flooding concerns across the
area. Stay tuned as we nail down the details in the coming days.

&&

.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1202 PM CDT SUN MAY 10 2020

VFR conditions are expected to prevail through the period. Gusty
northwest winds will decrease near sunset as boundary layer
decouples and high pressure begins to settle into the region as
shortwave trough moves east. The surface ridge will be positioned
over the area Monday keeping winds light. Another system will
approach from the west Late Monday and will see mid and upper
cloud decks starts to increase ahead of this system.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Christensen
Aviation...PietrychaP
Hazardous weather outlook, May 10, 4:57 AM CDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
457 AM CDT Sun May 10 2020

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
457 AM CDT Sun May 10 2020

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Frosty temperatures are once again expected Monday morning as lows
will drop to around freezing along and north of I-70. Temperatures
along and south of I-70 will likely remain in the middle 30s.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Thunderstorm chances increase mid to late week. Minor to moderate
flooding will be possible along local streams. Some storms Wednesday
through Friday could be strong.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

Nearby

Frost Advisories in Missouri, 2020Frost Advisories in Kansas, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.